question-icon

What causes vaginal spotting after hard physical activity?

default
Posted on Mon, 21 Aug 2017
Question: Hi
My mother had spotting for a couple of days after intense activities. She has done biopsies and ultrasound as her uterus wall is very thick (3cm) which is not normal for a 72 years old lady. As the results show, she doesn't have any signs of cancer but the doctor said that he needs to scrap the walls of the uterus. I'm not sure if that's for prevention or it's a treatment and what are the side effects. Would it be best to remove the uterus totally?
doctor
Answered by Dr. Shanti Vennam (19 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hello,

Thanks for trusting us with your health concern.

I have gone through your query and would like to offer my opinion.
1. when the spotting was observed after intense activity, it is likely that she could be having some polyps in the endometrium owing to the thickness. Also, the use of anticoagulants should be considered in her case where exacerbation of any spotting can occur.

2. The doctor is probably referring to an endometrial biopsy and a fractional curettage, which is often done is such a situation. The aim is to scrape off as much endometrium as possible and also to check for any abnormal pathology.

The procedure can result in some amount of bleeding. It is preferable to stop anti-coagulants for a day or two prior to the procedure after consulting your doctor.

3. The decision to remove the uterus should be arrived at after the dilatation and curettage is done. It is to be left to the judgement of your doctor. If the discomfort is persistent even after proper treatment, hysterectomy may be suggested.

Hope your query has been answered. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7567 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal spotting after hard physical activity?

Brief Answer: Detailed below. Detailed Answer: Hello, Thanks for trusting us with your health concern. I have gone through your query and would like to offer my opinion. 1. when the spotting was observed after intense activity, it is likely that she could be having some polyps in the endometrium owing to the thickness. Also, the use of anticoagulants should be considered in her case where exacerbation of any spotting can occur. 2. The doctor is probably referring to an endometrial biopsy and a fractional curettage, which is often done is such a situation. The aim is to scrape off as much endometrium as possible and also to check for any abnormal pathology. The procedure can result in some amount of bleeding. It is preferable to stop anti-coagulants for a day or two prior to the procedure after consulting your doctor. 3. The decision to remove the uterus should be arrived at after the dilatation and curettage is done. It is to be left to the judgement of your doctor. If the discomfort is persistent even after proper treatment, hysterectomy may be suggested. Hope your query has been answered. Please feel free to contact for further information. I will be happy to help. regards, Shanti.V.